MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC SMARTGOWN SPECIALITY XL XLONG RAGLAN; GOWN, SURGICAL

CARDINAL HEALTH 200, LLC SMARTGOWN SPECIALITY XL XLONG RAGLAN; GOWN, SURGICAL
Catalog Number 32474
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gown sample was received and the presence of the hole was confirmed.Evaluation of the sample indicated that the edge was hardened and a tear was present on the front of the gown at the hole.This might have resulted from a melted portion of the material that hardened and when removed, a hole resulted.No exception was recorded in the device history record, and no abnormality (that could result in the issue) was observed during the manufacturing process.Review of the complaint history indicated this type of failure is an isolated incident.The root cause could not be determined from the investigation.The complaint information was shared with the relevant sectors for their awareness, and a refresher training was conducted with the folding operators.We will continue to monitor complaints for any trends regarding this type of incident.
 
Event or Problem Description
A 2-3 cm circular hole was discovered in the front midsection of the gown the surgeon was wearing while performing a total knee replacement surgery.The surgeon gave the patient an extra dose of antibiotics due to the hole in the gown.

Brand Name
SMARTGOWN SPECIALITY XL XLONG RAGLAN
Common Device Name
GOWN, SURGICAL
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
1 butterfield trail blvd
el paso TX 79906
MDR Report Key6411548
Report Number1423537-2017-00077
Device Sequence Number932525
Product Code FYA
UDI-Device Identifier10885380128325
UDI-Public10885380128325
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/01/2021
Device Catalogue Number32474
Device Lot Number16HWM028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2017
Initial Report FDA Received Date03/16/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight109